| Model Number |
APB-1-2-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that there was poor detachment with the axium prime coil.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the c3 segment of the left internal carotid.The max diameter was 3mm, and the neck diameter was 1.4mm.The patient's blood flow and vessel tortuosity were normal.It was reported that normal detachment was attempted with the instant detacher twice, but the coil did not detach.A second instant detacher was not used.One manual detachment attempt was made. the patient did not experience any health damage.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an echelon 10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the coil wasn't able to be detached with the manual method.There were no issues encountered prior to non-detachment.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Analysis of the axium implant coil pushwire was found to be broken at ~179.8cm from distal end.This is indicative manual detachment attempt was made at this location.The coin was found not against the lumen stop.The shield coil was found stretched with the implant coil already detached and returned.The implant coil was found to damaged.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.